Alert archive / Mississippi / River Flood Warnings in 2020

River Flood Warning 97, NWS Mobile, AL

December 1, 2020George County, Greene County, Wayne County, Mississippi

NWS Mobile, AL issued this river flood warning at Dec 1, 2020, 9:47 AM CST for George County, Greene County, Wayne County, Mississippi. It took effect at Dec 1, 2020, 2:00 PM CST. It was in force for 43 hr.

The area

The outline as issued.

The facts

Issued
Dec 1, 2020, 9:47 AM CST (15:47 UTC)
In effect from
Dec 1, 2020, 2:00 PM CST
Expired
Dec 3, 2020, 9:18 AM CST
In force
43 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties George County, MS, Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 20.66 ft at Dec 2, 2020, 4:00 AM CST.

actionminormoderate15202512/0112/0212/0312/04
Action stage
15 ft
Minor stage
20 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

439 
WGUS44 KMOB 011547
FLWMOB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile AL
947 AM CST Tue Dec 1 2020

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following river in Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


MSC039-041-153-020400-
/O.NEW.KMOB.FL.W.0097.201201T2000Z-201203T1000Z/
/LEKM6.1.ER.201201T2000Z.201202T1200Z.201203T0400Z.NO/
947 AM CST Tue Dec 1 2020

The National Weather Service in Mobile has issued a

* Flood Warning for
  the Chickasawhay At Leakesville.
* From this afternoon to late Wednesday night.
* At 9:15 AM CST Tuesday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon to a crest of 20.5 feet tomorrow morning. It will then 
  fall below flood stage late tomorrow evening.
* Impact...At 20.0 feet, Flooding of lowlands will occur.


&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858

$$
4 follow-up statements
743 
WGUS84 KMOB 020129
FLSMOB

Flood Statement
National Weather Service Mobile AL
729 PM CST Tue Dec 1 2020

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


MSC039-041-153-021330-
/O.CON.KMOB.FL.W.0097.000000T0000Z-201203T1000Z/
/LEKM6.1.ER.201201T2000Z.201202T1200Z.201203T0400Z.NO/
729 PM CST Tue Dec 1 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Chickasawhay At Leakesville.
* Until late Wednesday night.
* At 7:15 PM CST Tuesday the stage was 20.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected remain above flood stage tonight 
  and crest of 20.5 feet Wednesday morning. It will then fall below 
  flood stage late Wednesday evening.
* Impact...At 20.0 feet, Flooding of lowlands will occur.
* Flood History...This crest compares to a previous crest of 20.4 
  feet on 12/20/2019.


&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858

$$

DWS
594 
WGUS84 KMOB 021235
FLSMOB

Flood Statement
National Weather Service Mobile AL
635 AM CST Wed Dec 2 2020

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


MSC039-041-153-030045-
/O.CON.KMOB.FL.W.0097.000000T0000Z-201203T1000Z/
/LEKM6.1.ER.201201T2000Z.201202T1200Z.201203T0400Z.NO/
635 AM CST Wed Dec 2 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Chickasawhay At Leakesville.
* Until late tonight.
* At 5:15 AM CST Wednesday the stage was 20.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river has crested at 20.7 feet. It will fall below 
  flood stage late tonight.
* Impact...At 20.0 feet, Flooding of lowlands will occur.
* Flood History...This crest compares to a previous crest of 20.4 
  feet on 12/20/2019.


&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858

$$

JFP
817 
WGUS44 KMOB 021632
FLWMOB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile AL
1032 AM CST Wed Dec 2 2020

...The Flood Warning is extended for the following river in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


MSC039-041-153-030445-
/O.EXT.KMOB.FL.W.0097.000000T0000Z-201203T1800Z/
/LEKM6.1.ER.201201T2000Z.201202T1800Z.201203T1200Z.NO/
1032 AM CST Wed Dec 2 2020

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Chickasawhay At Leakesville.
* Until Thursday afternoon.
* At 10:15 AM CST Wednesday the stage was 20.7 feet.
* Flood stage is 20 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to rise to a crest of 20.7 feet 
  this afternoon. It will then fall below flood stage tomorrow 
  morning.
* Impact...At 20 feet, Flooding of lowlands will occur.


&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858

$$

BB
473 
WGUS84 KMOB 031518
FLSMOB

Flood Statement
National Weather Service Mobile AL
918 AM CST Thu Dec 3 2020

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

MSC039-041-153-031630-
/O.CAN.KMOB.FL.W.0097.000000T0000Z-201203T1518Z/
/LEKM6.1.ER.201201T2000Z.201202T1800Z.201203T1200Z.NO/
918 AM CST Thu Dec 3 2020

...The Flood Warning for the Chickasawhay At Leakesville has been 
cancelled...

The Flood Warning is cancelled for
  the Chickasawhay At Leakesville.
* At 8:15 AM CST Thursday the stage was 18.9 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall to 11.3 feet Tuesday 
  morning.


&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:38 AM CST, 4 hours 9 minutes earlier.

Area forecast discussion, Dec 1, 5:38 AM CST, 4 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
538 AM CST Tue Dec 1 2020

.AVIATION...
12Z issuance...VFR conditions will prevail through the forecast
cycle. Light westerly winds this morning will shift northwesterly
and then northerly throughout the day. /22

&&

.PREV DISCUSSION... /issued 401 AM CST Tue Dec 1 2020/

NEAR TERM UPDATE /Now Through Wednesday/...The deep upper level low and
trough over the eastern conus will lift northeast while surface high
pressure across the lower Mississippi River moves east over our area
by the end of the day. This pattern will allow for deep layer dry
air to overspread the region today resulting in clear skies. With
the surface high moving over our area, winds will be much lighter
across the area on Tuesday. Mid level cold air advection will
continue in the northwesterly flow in the wake of the trough moving
off to the east of our area, so continued cool today with highs
remaining well below normal, generally topping out in the low to mid
50s across the entire region.

The surface high pressure, and weak ridging aloft, will continue
over the area tonight with mostly clear skies and well below normal
low temperatures continuing as well. Temperatures tonight expected
to be very similar to this morning's low temperatures, so another
freeze is expected over most of the area (except again possibly
along the barrier islands). Lows in the 25 to 30 degree range along
and north of I-10, and in the lower 30s to the south of I-10 (mid
30s barrier islands).

On Wednesday the surface high pressure ridge axis moves off to the
east of the area with a weak return flow developing by late in the
day, especially over the western half of our forecast area. This
will bring gradually increasing moisture to the area, and allow for
slightly modified temperatures on Wednesday. Highs will range from
the mid and upper 50s over inland areas to the lower 60s closer to
and along the coast. By the end of the day on Wednesday, a
developing storm system over the plains states will begin to bring
an increase in mid and high level clouds from the west to the area
as well. At this time it appears that any precipitation associated
with this developing system will remain to the west of our area
through midweek. /12 /22

SHORT TERM /Wednesday night Through Thursday night/...A mostly
dry forecast is on tap for Wednesday as a broad positively tilted
upper level trough gradually pivots towards the region Wednesday
into Friday. At the surface, high pressure slowly translates east
Wednesday, exiting the southeast coast of the U.S. Thursday.
Meager low level moisture return begins Thursday into Thursday
evening as a weak surface low begins to develop over the region.
This will allow for some isolated showers with slight chance to
chance PoPs over the CWA Thursday into night. Forecast models
differ on timing of the weak surface low, and this may result in
some differences in timing on best precip chances. Temperatures
generally will remain cool with highs Wednesday in the middle to
upper 50's, near 60 along the coast. A warmup occurs with meager
warm air advection Thursday, allowing for temps to climb into the
upper 50's and lower 60's inland, with middle 60's to near 70 over
coastal counties. Overnight lows remain cold, with Wednesday night
featuring lows in the middle to upper 30's inland, and lower to
middle 40's across coastal counties. Some locations along the
immediate coast may only drift down to 50. Thursday night is only
slightly warmer, with inland counties reaching the upper 30's to
lower 40's, and middle 40's to upper 40's across coastal counties.
MM/25

EXTENDED TERM /Friday Through Monday/...The main day to focus on in
the extended is Friday. This will be the only day that has precip
chances as a mid and upper trough moves towards the region into
Friday. The GFS keeps things much more active over the region while
the ECMWF does not. The main difference is that the GFS has the mid
to upper low digger further south, whereas the ECMWF is less
aggressive going into Friday night. This ultimately will
determine the rain chances over the region. A surface cold front
will move across the central gulf with surface pressure troughing
extending northward in the region on Friday. The surface cold
front will push through the area and offshore by saturday night.
The remainder of the extended period will be dry with
northwesterly flow developing over the area as both the GFS and
ECMWF have mid and upper ridging building into the region going
into Sunday. Thus, expect temperatures over the next week to below
normal with temperatures ranging from mid 50s to low 60s during
the day and low to mid 30s to mid 40s at night through Monday over
the region. /JEH

MARINE...A moderate to strong offshore flow will persist through
mid morning as high pressure builds across the marine area. The
Small Craft Advisory has been extended until 9 am over the gulf
waters from 20 to 60 nm, while remaining in effect for all of our
local bays, sounds, and gulf waters out 20 nm through 6 AM this
morning. Northerly to northeasterly winds will gradually decrease
today and tonight with subsiding seas. Next marine impacts of
concern look to be during the Wednesday-Thursday time frame, when
east to southeast winds increase ahead of the next approaching
front. An increasing offshore flow may return by next Friday behind
the next frontal passage. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Warning until 8 AM CST this morning for ALZ051>060-
     261>266.

FL...Freeze Warning until 8 AM CST this morning for FLZ201>206.

MS...Freeze Warning until 8 AM CST this morning for MSZ067-075-076-
     078-079.

GM...Small Craft Advisory until 9 AM CST this morning for GMZ670-675.

     Small Craft Advisory until 6 AM CST early this morning for
     GMZ630>636-650-655.

&&

This product is also available on the web at:
http://weather.gov/mob

Nearby

River Flood Warnings in Mississippi, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.